Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 90, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 27, 2000, 4:19 PM MDT for Weld County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 27, 2000, 4:19 PM MDT (22:19 UTC)
- Expired
- Jul 27, 2000, 5:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 74 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2494 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254
WUUS55 KBOU 272219
SVRDEN
COC123-272300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
419 PM MDT THU JUL 27 2000
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 500 PM MDT
* AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF KEOTA...OR ABOUT 33 MILES
NORTHEAST OF GREELEY...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...KEOTA.
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
LAT...LON 4073 10436 4061 10429 4052 10416 4055 10386
4072 10384 4083 10404 4085 10418 4083 10430
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:45 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 27, 2:45 PM MDT, 1 hour 34 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 245 PM MDT THU JUL 27 2000 MOISTURE DID NOT SCOUR OUT AS MUCH AS THOUGHT YESTERDAY...SO CONVECTION HAS BEEN MORE WIDESPREAD THAN ANTICIPATED TODAY. LAPS ANALYSIS SHOWS CAPES AROUND 4000 J/KG OVER PHILLIPS AND SEDGWICK COUNTIES...BUT SOME CIN TOO. EXPECT OUTFLOW BOUNDARIES FROM FRONT RANGE CONVECTION AND/OR CONVECTIVE INITIATION OVER LOGAN/WASHINGTON COUNTIES TO MOVE EAST AND EVENTUALLY TAP INSTABILITY AND SPARK A COUPLE BIG STORMS IN THE NORTHEAST CORNER. ON FRIDAY...A WEAK SURGE MOVES INTO THE CENTRAL PLAINS AND THIS SHOULD HELP PUSH A LITTLE MORE LOW LEVEL MOISTURE BACK TOWARD THE FRONT RANGE. WILL HAVE SLIGHTLY HIGHER POPS WITH EAST/NORTHEAST LOW LEVEL FLOW...HIGHER P.W. VALUES...AND STILL ENOUGH INSTABILITY TO BREAK CAP. WIND SHEAR STILL WEAK...SO PULSE TYPE SEVERE STORMS WITH LOCALLY HEAVY RAIN WILL BE THE BIGGEST THREAT. PRETTY MUCH THE SAME SCENARIO FOR SATURDAY BUT INSTABILITY EXPECTED TO BE A LITTLE LOWER SO ONLY 20% POPS FOR THE MOST PART. IN THE EXTENDED...UPPER TROF WILL DIG SOUTHWESTWARD ACROSS THE MIDWEST AND LOWER OHIO VALLEY AS UPPER RIDGE AMPLIFIES INTO THE NORTHERN ROCKIES AND NORTHERN HIGH PLAINS. THIS WILL RESULT IN NORTH/NORTHEASTERLY UPPER LEVEL FLOW WHICH IS USUALLY FAIRLY STABLE. HOWEVER...MRF KEEPS ABUNDANT LOW LEVEL MOISTURE ALONG THE FRONT RANGE SO WILL HAVE TO CONTINUE A CHANCE OF STORMS MAINLY IN THE MOUNTAINS AND NEARBY ADJACENT PLAINS. BARJENBRUCH .DEN...NONE.
In the hours before
Special weather statement, Jul 27, 1:07 PM MDT, 3 hours 12 minutes before
COZ030-032>050-272200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 110 PM MDT THU JULY 27 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: MID LEVEL MOISTURE COMBINED WITH AFTERNOON HEATING WILL LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS. THE ATMOSPHERE NEAR THE SURFACE IS SOMEWHAT MORE MOIST NEAR THE SURFACE THAN YESTERDAY...AND SOME RAINFALL WILL REACH THE GROUND. BUT THE PRIMARY THREAT FROM THE THUNDERSTORMS OVER THE HIGH COUNTRY WILL BE WIND GUSTS WHICH COULD REACH 50 MPH. FURTHER EAST IN THE PLAINS...THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 4 PM. SOME STORMS IN THE FAR NORTHEAST OF THE STATE CORNER MAY PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON. 46
Special weather statement, Jul 27, 3:04 PM MDT, 1 hour 15 minutes before
COZ030-032>050-272200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 303 PM MDT THU JULY 27 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: MID LEVEL MOISTURE COMBINED WITH AFTERNOON HEATING HAS LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS. THE ATMOSPHERE NEAR THE SURFACE IS SOMEWHAT MORE MOIST NEAR THE SURFACE THAN YESTERDAY...AND SOME RAINFALL WILL REACH THE GROUND. BUT THE PRIMARY THREAT FROM THE THUNDERSTORMS OVER THE HIGH COUNTRY WILL BE WIND GUSTS WHICH COULD REACH 50 MPH. FURTHER EAST IN THE NORTHEAST PLAINS...THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 4 PM. SOME OF THESE COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS ESPECIALLY IN NORTHEAST WELD...LOGAN...MORGAN...PHILLIPS...SEDGWICK AND WASHINGTON COUNTIES. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING OVER THE NORTHEASTERN PLAINS. KLEYLA
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:00 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.